Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Apr, 1961, Volume 29, Issue 2

Nonlinear Programming by the Simplex Method<223:NPBTSM>2.0.CO;2-3
p. 223-237

H. O. Hartley

Nonlinear programming is a numerical technique of computing the "optimum levels" of "activities" for an organization or enterpreneur wishing to maximize an "objective function" (say, profit). While with "linear programming" profit is a "linear function" of the activity levels which are linearly constrained, the present methods permit nonlinear functional relationships of a particular type.

Log In To View Full Content

Journal News